Merta, Łukasz - Formal inverses of the generalized Thue-Morse sequences and variations of the Rudin-Shapiro sequence

dmtcs:4954 - Discrete Mathematics & Theoretical Computer Science, May 25, 2020, vol. 22 no. 1 - https://doi.org/10.23638/DMTCS-22-1-15
Formal inverses of the generalized Thue-Morse sequences and variations of the Rudin-Shapiro sequence

Authors: Merta, Łukasz

A formal inverse of a given automatic sequence (the sequence of coefficients of the composition inverse of its associated formal power series) is also automatic. The comparison of properties of the original sequence and its formal inverse is an interesting problem. Such an analysis has been done before for the Thue{Morse sequence. In this paper, we describe arithmetic properties of formal inverses of the generalized Thue-Morse sequences and formal inverses of two modifications of the Rudin{Shapiro sequence. In each case, we give the recurrence relations and the automaton, then we analyze the lengths of strings of consecutive identical letters as well as the frequencies of letters. We also compare the obtained results with the original sequences.


Volume: vol. 22 no. 1
Section: Automata, Logic and Semantics
Published on: May 25, 2020
Submitted on: November 5, 2018
Keywords: Mathematics - Number Theory,Mathematics - Combinatorics,11B83, 11B85


Share

Consultation statistics

This page has been seen 69 times.
This article's PDF has been downloaded 27 times.